Title: An efficient numbering scheme and query algorithms for XML

Authors: Zhongming Han, Jiajin Le, Niya Fu

Addresses: Beijing Technology and Business University, Beijing 100037, PR China; College of Computer Science and Technology, Donghua University, 1882 Yananxi West Road, Shanghai 200051, PR China. ' College of Computer Science and Technology, Donghua University, 1882 Yananxi West Road, Shanghai 200051, PR China. ' College of Computer Science and Technology, Donghua University, 1882 Yananxi West Road, Shanghai 200051, PR China

Abstract: At the moment, most of the index structures and query algorithms for XML documents are constructed on a region-based numbering scheme. However, this numbering scheme suffers from some drawbacks. In this paper, a novel and efficient numbering scheme is presented, which combines the label path information and data path information, and it can efficiently support all kinds of queries. Properties of this numbering scheme are discussed in detail. Query algorithms based on index structure, named HiD, are introduced. Finally, comprehensive experiments are conducted to demonstrate the efficiency of our query algorithm.

Keywords: XML documents; numbering scheme; query algorithms; label path information; data path information; index structure.

DOI: 10.1504/IJCSE.2007.015744

International Journal of Computational Science and Engineering, 2007 Vol.3 No.2, pp.145 - 154

Available online: 11 Nov 2007 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article